Penicillin Allergy and Skin Rash

Penicillin Allergy and Skin Rash

Penicillin is a group of antibiotics, often prescribed by a health practitioner to individuals with bacterial infections for instance skin infections, sinus infections, ear infections and upper respiratory infections. Penicillin is a very useful medication to cure the infections, yet it can also develop the skin rash in some people. There are two ways where penicillin can be given to an individual, either through injection or orally. Examples of penicillin are amoxilin, penicillin V, nafcillin, ampicillin, penicillin G and dicloxacillin used in different types of infections. Penicillin allergy rash is the most common rash symptom found in some of penicillin users where the allergy can be mild or severe type.

A mild penicillin allergy can be seen by the development of the skin rash. This symptom usually takes place after two to three days after the individual consuming penicillin medication. The penicillin rash can also develop after a few days after taking penicillin medication, to some people. Worry not, as this mild symptom of penicillin rash will be completely gone in a matter of time and no specific treatment is necessary. There is about 5 to 10 percent of the community of user have been detected to experience penicillin allergy rash. However, an individual having this allergic reaction can get help by taking antihistamines prescribed by the doctor, and usually this rash development will be likely and completely gone after three days. The best way to deal with penicillin rash is to consult your health practitioner, as this can also be a leaking amniotic fluid sign or a severe penicillin allergy rash. Take a picture of the affected area and let your doctor know as most of the patients with penicillin history are not sure how the rash develops in the first place. It is also facilitating the doctor to an early diagnosis if something goes wrong caused by the allergy.

Severe penicillin allergy takes place when an individual feels a much more significant rash and itchy including swollen lips, face, weak pulse, vomiting and other general ill. This is caused by the reactions of an individual towards penicillin medication. In this case, anaphylactic shock is likely developed. This is dangerous as the victim will die due to late medical help, caused by extreme difficulty in their breathing which usually occurs after few hours after taking the penicillin medication. One with anaphylactic attack must obtain medical attention immediately. Even though penicillin is a strong and important medication to fight infections, penicillin can also cause rash in some people. It can be mild or life threatening and a very common type of drug allergy indeed. It is very important to let your doctor know if you are having or experiencing penicillin allergy rash as to help the doctor to prescribe other medications to you. It can also determine the type of drugs works best with your body to minimize the possibility to develop penicillin allergy rash in the future.